Please use this identifier to cite or link to this item: https://hdl.handle.net/2440/118986
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: A robust factor analysis model using the restricted skew-t distribution
Author: Lin, T.
Wu, P.
McLachlan, G.
Lee, S.
Citation: Test, 2015; 24(3):510-531
Publisher: Springer
Issue Date: 2015
ISSN: 1133-0686
1863-8260
Statement of
Responsibility: 
Tsung-I Lin, Pal H. Wu, Geoffrey J. McLachlan, Sharon X. Lee
Abstract: Factor analysis is a classical data-reduction technique that seeks a potentially lower number of unobserved variables that can account for the correlations among the observed variables. This paper presents an extension of the factor analysis model, called the skew-t factor analysis model, constructed by assuming a restricted version of the multivariate skew-t distribution for the latent factors and a symmetric t-distribution for the unobservable errors jointly. The proposed model shows robustness to violations of normality assumptions of the underlying latent factors and provides flexibility in capturing extra skewness as well as heavier tails of the observed data. A computationally feasible expectation conditional maximization algorithm is developed for computing maximum likelihood estimates of model parameters. The usefulness of the proposed methodology is illustrated using both simulated and real data.
Keywords: ECM algorithm; ML estimation; SNFA model; STFA model; rMSN distribution; rMST distribution
Rights: © Sociedad de Estadística e Investigación Operativa 2014
DOI: 10.1007/s11749-014-0422-2
Published version: http://dx.doi.org/10.1007/s11749-014-0422-2
Appears in Collections:Aurora harvest 8
Physics publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.